Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Have you had a kidney transplant or are waiting for one? Then visit the Organ Transplant Community and the Diabetes and Kidney Community to share your experiences with other community members!

    Are you newly diagnosed? Use the WebMD search engine to read articles like Understanding Kidney Disease.
    white coat syndrome
    avatar
    Anon_12802 posted:
    I have had Kidney Disease for over 40 yrs. I was diagnosed when i was 19. I remember the day sitting in the Drs. office and overhearing the nurses comment and i quote "If she doesn't watch her blood pressure she won't live to see 30"..Back then i panicked and to this day when i go into the Dr. my bp goes thru the roof. I do have hbp but when i'm at home its normal..My Dr. has made me wear a cuff for 24 hrs and that came back very normal..Lowest reading was 90/50 in the middle of the night..When i go to any DR. it has gone as high as 170/100..Scares me to death..What can i do to stop this? Any suggestions would be helpful.
    Reply
     
    avatar
    john-skpt responded:
    I think that this happens to most of us, to one degree or another.

    I can't think of many solutions other than taking an anti-anxiety pill a few hours before you go, but that seems a bad idea in the long run since the med might mask other symptoms that are important.

    Hypnosis exercises or yoga practices might help but would really require a lot of dedication. It's your brain not your heart that is causing this.

    The most important thing, I think, is to be certain that your doc remembers that this has been a pattern for you, and especially let any new docs know that you are affected by this syndrome so that they don't think that you have extreme blood pressures all the time.


    Spotlight: Member Stories

    before birth my gr grandson was Dx with grade 5 reflux bilaterally since then he has had 2 VCUG and renal scans he is 19 months old now and no improve...More

    Helpful Tips

    I have a uti and severe kidney pain, Is this common?
    I have a uti and such bad kidney pain that I can hardly move, I cant bend down and it hurts more than I can explain. the pain comes and ... More
    Was this Helpful?
    0 of 0 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.